Ohio, 2006Flood in Ohio, July 13 to 15, 2006
July 13 to 15, 2006 · NWS CLE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 13, 2:08 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 13, 2:08 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
308 PM EDT THU JUL 13 2006
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
WARM TO HOT AND SOMEWHAT HUMID MID SUMMER WEATHER IS EXPECTED TO
DEVELOP OR OVERSPREAD THE AREA INTO THE WEEKEND.
A VERY DIFFUSE WEAK COLD FRONT HAS SETTLED SOUTH TO SOUTHERN OHIO
THIS AFTERNOON WITH DEEP TROPICAL MOISTURE WITH IT. SLIGHTLY LESS
HUMID AIR WITH DEWPOINTS IN THE MID 60S HAS MOVED TO THE SOUTH SHORE
OF LAKE ERIE AS WEAK HIGH PRESSURE BUILDS OVER EASTERN LOWER
MICHIGAN.
EXPECT A TRANQUIL NIGHT WITH PATCHY FOG DEVELOPING AFTER MIDNIGHT
ESPECIALLY IN LOW LYING AREAS THAT RECIEVED HEAVY RAIN RECENTLY.
THE WEATHER OVER THE NEXT FEW DAYS WILL GRADUALLY WARM TO ABOVE
NORMAL READINGS AT WARMER AIR SPEADS INTO THE REGION FROM THE WEST.
THERE IS SOME CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON
AND INTO SATURDAY BUT THE FOCUS/TRIGGER FOR PRECIPITATION IS NOT
WELL DEFINE AS BOTH THE GFS AND NAM WRF APPEAR TO BE SUFFERING FROM
CONVECTIVE FEEDBACK FROM A CONVECTIVE COMPLEX THAT IS EXPECTED
DEVELOP OVER IOWA THIS EVENING AND MOVE EAST INTO OHIO BY SAT
MORNING. PERHAPS A MCV THAT IS A MESOSCALE CONVECTIVE VORTICITY
MIGHT BE PRODUCED FROM THIS FEATURE OVERNIGHT ACROSS ILLINOIS BUT IT
IS UNLIKELY THAT IT WILL PERSIST LONG ENOUGH TO REACH OHIO.
CONSEQUENTLY, POPS WILL BE LOWER FROM THE GFS GUIDANCE FRI INTO SAT
NGT ESPECIALLY OVER THE WESTERN HALF OF THE AREA. IN ANY CASE
WARMER AIR IS EXPECTED TO OVERSPREAD THE REGION AS 850 MB
TEMPERATURES RISE TO 21-24C BY 00 UTC MONDAY. THAT SHOULD ALLOW
TEMPERATURES TO RISE INTO THE 90S OVER MOST OF THE AREA FOR THE
FIRST TIME THIS SUMMER IN MOST PLACES.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...
WARM TO HOT HUMID CONDITIONS WILL GENERALLY PERSIST THROUGH THIS
PERIOD AS RIDGING ALOFT BUILDS FROM THE WESTERN STATES TOWARD THE
CAROLINAS. THE AREA IS ON THE SOUTHERN EDGE OF THE WESTERLIES AND
WITH A HIGH CAPE ENVIRONMENT IN PLACE AND APPROACH OF WEAK COLD
FRONT FROM THE NORTH TUESDAY AND WEDNESDAY THERE IS SOME CHANCE OF
THUNDERSTORMS. THE GFS AND ECMWF APPEAR TO BE SOMEWHAT SIMILIAR
DURING THE PERIOD.
&&
.AVIATION(18Z-18Z)...
CONDITIONS WILL CONTINUE TO IMPROVE THIS AFTERNOON. DRIER AIR ALOFT
IS WORKING IN...WITH MVFR GOING VFR CEILINGS. HIGH PRESSURE WILL BE
TO OUR NORTH TONIGHT PROVIDING CLEAR SKIES AND LIGHT WINDS. LOW
LEVEL MOISTURE WILL BE AROUND...AND THEREFORE FOG WILL BE AN ISSUE
TONIGHT. INTRODUCED FOG INTO THE TAFS FOR THE OVERNIGHT
PERIOD...MVFR WITH TEMPOS TO IFR. IF IT DOES MATERIALIZE THEN CIGS
WILL GO DOWN WITH THE VSBY...AS THEY USUALLY GO HAND IN HAND.
TOMORROW AFTER THE FOG LIFTS SCT-BKN VFR CU FIELD.
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...REL
LONG TERM...
AVIATION...OUDEMAN
Hazardous weather outlook, Jul 13, 3:38 AM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
438 AM EDT THU JUL 13 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-140845-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
438 AM EDT THU JUL 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SOME MINOR SMALL STREAM AND CREEK FLOODING IS EXPECTED ACROSS MARION
AND MORROW COUNTIES BUT WATER LEVELS SHOULD QUICKLY RECEDE THIS
MORNING.
MAIN STEM RIVER FLOODING ON THE SCIOTO RIVER NEAR LA RUE IS
EXPECTED TO CONTINUE THROUGH FRIDAY.
OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WARMING TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO INCREASE
HEAT INDEX VALUES TO DANGEROUS LEVELS DURING THE AFTERNOONS OVER
THE NEXT SEVERAL DAYS. HIGH TEMPERATURES ARE EXPECTED TO CLIMB
INTO LOWER 90S THROUGH THE WEEKEND.
THE HOT TEMPERATURES WILL LIKELY CAUSE THE AIR TO BECOME STAGNANT
AND INCREASE POLLUTANTS IN THE AIR.
OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LOMBARDY
Flood, Wyandot
- When
- July 13, 4:00 PM EST to July 15, 5:00 AM EST
- Where
- Wyandot County, 4 mi W of Upper Sandusky
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 40.842, -83.304 (the zone’s center; the record gives no point)
Heavy rains on July 12th through the 14th caused Tymochtee Creek to go into flood in western Wyandot County. State Route 53 was flooded by up to 6 feet of water approximately four miles west of Upper Sandusky near the intersection of Township Road 103. A 46 male apparently drove his truck into the flood waters around 2 am on July 14th. The man was later found deceased about 200 feet north of the highway. His truck was found completely submerged in the flood waters.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Wyandot | 2006-07-14 | 46 | Male | Vehicle/Towed Trailer | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 13 to 21, 20064 deaths · 437 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 13, 2006$8.0 million · 3 in hail · 27 events
- Heat in Mississippi, July 13, 20061 death · 1 event
- Hail in Kansas, July 13, 2006$3.3 million · 3 in hail · 3 events
- Hail and Damaging Winds in North Carolina, July 13, 2006$1.5 million · 65 kt wind · 10 events
- Flash Flooding in West Virginia, July 13, 2006$907,000 · 3 events
- Hail and Damaging Winds in Iowa, July 13, 2006$95,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, July 13, 2006$185,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kansas, July 13, 2006$100,000 · 1.75 in hail · 14 events
- Damaging Winds and Lightning Strike in Virginia, July 13, 2006$96,000 · 65 kt wind · 12 events
- Flash Flood and Hail in North Carolina, July 13, 2006$100,000 · 50 kt wind · 10 events
- Flash Flood and Hail in Minnesota, July 13 to 14, 20061.25 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526829.